Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 22, NWS Gaylord, MI

April 29, 2018

NWS Gaylord, MI issued this small craft advisory at Apr 29, 2018, 3:07 PM EDT. It took effect at Apr 30, 2018, 11:00 AM EDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 3:07 PM EDT (19:07 UTC)
In effect from
Apr 30, 2018, 11:00 AM EDT
Expired
May 2, 2018, 3:01 PM EDT
In force
52 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

530 
WHUS73 KAPX 291907
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
307 PM EDT Sun Apr 29 2018

LMZ345-346-300315-
/O.NEW.KAPX.SC.Y.0022.180430T1500Z-180501T1000Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
307 PM EDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT
TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 11 AM Monday to 6 AM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344-300315-
/O.NEW.KAPX.SC.Y.0022.180430T2200Z-180501T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
307 PM EDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM EDT
TUESDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 6 PM Monday to 6 AM EDT
Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
12 follow-up statements
381 
WHUS73 KAPX 300224
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1024 PM EDT Sun Apr 29 2018

LMZ345-346-301030-
/O.CON.KAPX.SC.Y.0022.180430T1500Z-180501T1000Z/
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1024 PM EDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
6 AM EDT TUESDAY...

A Small Craft Advisory remains in effect from 11 AM Monday to
6 AM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344-301030-
/O.CON.KAPX.SC.Y.0022.180430T2200Z-180501T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
1024 PM EDT Sun Apr 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO
6 AM EDT TUESDAY...

A Small Craft Advisory remains in effect from 6 PM Monday to 6 AM
EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
375 
WHUS73 KAPX 300833
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
433 AM EDT Mon Apr 30 2018

LMZ344>346-301600-
/O.EXT.KAPX.SC.Y.0022.180430T1500Z-180502T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
433 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 AM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT from 11 AM this morning
to 6 AM EDT Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-301600-
/O.EXT.KAPX.SC.Y.0022.180430T2200Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
433 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT from 6 PM this evening
to 6 AM EDT Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
516 
WHUS73 KAPX 301419
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1019 AM EDT Mon Apr 30 2018

LMZ344>346-302230-
/O.CON.KAPX.SC.Y.0022.180430T1500Z-180502T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1019 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-302230-
/O.CON.KAPX.SC.Y.0022.180430T2200Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1019 AM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT WEDNESDAY...

A Small Craft Advisory remains in effect from 6 PM this evening
to 6 AM EDT Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
581 
WHUS73 KAPX 301910
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
310 PM EDT Mon Apr 30 2018

LMZ344>346-010315-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
310 PM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-010315-
/O.CON.KAPX.SC.Y.0022.180430T2200Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
310 PM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
336 
WHUS73 KAPX 010237
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1037 PM EDT Mon Apr 30 2018

LMZ323-341-342-344>346-011045-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1037 PM EDT Mon Apr 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
764 
WHUS73 KAPX 010847
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
447 AM EDT Tue May 1 2018

LHZ345-347>349-011700-
/O.EXB.KAPX.SC.Y.0022.000000T0000Z-180501T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
447 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-011700-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
447 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-011700-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
447 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
367 
WHUS73 KAPX 011413
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1013 AM EDT Tue May 1 2018

LMZ323-341-342-012215-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1013 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-012215-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1013 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 PM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-012200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180501T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1013 AM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
219 
WHUS73 KAPX 011911
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
311 PM EDT Tue May 1 2018

LMZ323-341-342-020315-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
311 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-020315-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
311 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 PM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-012200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180501T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
311 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
578 
WHUS73 KAPX 020201
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1001 PM EDT Tue May 1 2018

LMZ323-341-342-021000-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1001 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 AM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ344>346-021015-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1001 PM EDT Tue May 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A Small Craft Advisory remains in effect until 6 PM EDT
Wednesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
626 
WHUS73 KAPX 020840
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
440 AM EDT Wed May 2 2018

LMZ323-341-342-020945-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-180502T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
440 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LMZ344>346-021600-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
440 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
714 
WHUS73 KAPX 021350
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
950 AM EDT Wed May 2 2018

LMZ344>346-022200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
950 AM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
072 
WHUS73 KAPX 021901
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
301 PM EDT Wed May 2 2018

LMZ344>346-022015-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-180502T2200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
301 PM EDT Wed May 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:04 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 29, 3:04 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
304 PM EDT Sun Apr 29 2018

.NEAR TERM...(Tonight through Monday)
Issued at 301 PM EDT Sun Apr 29 2018

...Fire weather concerns on the increase...

High impact weather potential: Elevated fire danger Monday.

Pattern synopsis/forecast: Quiet stretch of weather as upper level
heights rebound and large surface high pressure drifts across the
region. Simple airmass modification and beginning stages of elevated
warm air advection bringing milder conditions to the northwoods this
afternoon. Unfortunately, moisture advection remains non-existent,
and with increased mixing into an awfully deep elevated dry layer
has resulted in the development of widespread critical level
relative humidity values this afternoon. And, while not nearly as
widespread, that deeper mixing is allowing some rather gusty winds,
so fire weather concerns remain top priority.

Warm air advection ramps up significantly heading into the start of
the work week as upper level ridge axis centers itself overhead, all-
the-while that large surface high builds toward the east coast.
Increasingly deep southwest flow the result, tapping into a much
milder weather regime. Moisture advection will be significantly
delayed, resulting in elevated fire weather concerns both Monday and
Tuesday.

Primary forecast concerns/challenges: All fire weather parameters,
including temperature, wind, and relative humidity trends.

Details: Clear and chilly tonight. Not expecting to be as cold as
last night, but definitely colder than most guidance would suggest.
Combination of those clear skies and light winds should allow
temperatures to drop quickly later this evening, this despite
continuation of elevated warm air advection. Will trim even the
coldest statistical guidance numbers by a few degrees, resulting in
another night of widespread lows in the 20s (several degrees below
normal).

Attention directed toward fire weather parameters on Monday as
surface high settles further to the southeast and that mid level
ridge builds overhead. That combination will continue to yield dry
weather. Southwest winds will be on the increase, becoming a bit
gusty during the afternoon hours, which when combined with continued
airmass modification, will bring our first day of highs
nearing/topping 70 degrees for portions of northeast lower Michigan.
Of course, readings will be cooler near Lake Michigan and for areas
north of the big bridge. Moisture advection will not be nearly as
impressive as those temperatures. While low level moisture on
guidance progs seems much too moist, those same soundings definitely
support potential to tap into some very dry elevated layers as
mixing deepens during the late morning and afternoon. Will continue
to trim dewpoints down, resulting in more widespread critical level
relative humidity values being reached. Combine that with wind gusts
nearing/exceeding 15 mph, and elevated fire danger seems a sure bet.
Actually tossed around the idea of issuing a not often used Fire
weather watch for parts of northeast lower Michigan. Decided against
with temperatures running a bit short of criteria. Would expect
eventual need for direct collaboration with our fire weather
partners for possible headlines both Monday and Tuesday (fire
weather information for Tuesday can be found in the short term
section to follow, as well as in our fire weather forecast).

&&

.SHORT TERM...(Monday night through Wednesday)
Issued at 301 PM EDT Sun Apr 29 2018

...Warming temperatures with increasing winds and instabilty,
enhancing fire weather concerns and the potential for convection...

High Impact Weather Potential: Minor; thunderstorm threat Tuesday
night and Wednesday evening with a moderate chance of fire weather
threat Tuesday.

Primary Forecast Concerns/Challenges: Strong winds and warm
afternoon temperatures creating fire concerns Tuesday in advance of
convection potential Tuesday night and Wednesday.

Pattern Synopsis/Forecast...The large area of high pressure which
settled into the Great Lakes during the weekend, will slowly exit
southeast Monday, while a storm system becomes better organized over
the northern Plains and pushes into the Great Lakes by midweek. At
upper levels a strong 500mb ridge, which slide into the place over
the Great lakes and Ohio Valley Sunday, will slowly push east
Tuesday night.

Overall will continue with a mainly dry trend Monday night and early
Tuesday as high pressure and upper ridge continue to dominate the
Great Lakes region. Model soundings and moisture progs show limited
moisture over the cwa Monday night, however a mid lvl moisture
builds quickly across the upper Midwest and into ern Upper Michigan
by 12z Tuesday in advance of the strong sytem lifting into
Minnesota.  850mb dew pts quickly increase acrs ern Upper from
around 0c Monday night to around 10c by 12z Tuesday. As a result,
stability will be decreasing over the nrn cwa by 12z Tues with LI of
-2c while 850/700mb lapse rate near 7 c/km. Expect a few rain
showers north of the Straits Tuesday morning, however forcing will
be limited early Tuesday. 850/700mb qvectors do show some
convergence increasing over ern upper as a warm frontal boundary,
from a system lifting into Minnesota, pushes across Upper Michigan.
Expect the remainder of Tuesday afternoon to remain dry with the cwa
largely in the warm sector and southwest winds aloft generate a
strong low lvl inversion over the region. High temps Tuesday
afternoon should quickly climb to its warmest readings this spring,
into the mid and upper 70s (aided in part by strong southwest winds
from the surface through 850mb0.

The best chance for convection will be Tuesday night and Wednesday,
as the storm system in the upper Midwest pushes across the state. An
unstable airmass will remain in place over the cwa with sfc dew pts
in the mid 50s, 850mb dew pts of 10c and 0-3km cape of 1000 j/kg.
850/700mb qvectors show the best convergence with advancing system
influencing northern Michigan between 00z Wednesday through 18z wed.

There is some fire weather concern Tuesday afternoon, as high temps
warm into the mid and upper 70s, while sfc winds increase to between
15 and 25 mph. Sfc dew pts warming into the mid 50s in advance of
approaching system will keep humidity values above criteria over
much of the wrn Great Lakes. However, northeast Lower Michigan will
be an area to watch with respect to fire weather concerns, as sfc
dew pts will be slow to recover in that area.

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 301 PM EDT Sun Apr 29 2018

A fairly active pattern continues over the Great Lakes to end the
work week, as a storm system in the central Plains and upper trough
push across the Great Lakes Thursday afternoon. This pattern will
generate a continued threat of showers and thunderstorms over
northern Michigan through the end of the work week, while high
temperatures return to more seasonal levels. The weekend is trending
cooler with highs in the 60s Saturday with some rain, as a weak
boundary passes across the region. Sunday will see some sun but
remain cool, as colder air filters back into the region on the
backside of the exiting boundary.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 205 PM EDT Sun Apr 29 2018

VFR conditions under mostly clear skies through the period. Light
winds become a bit gusty out of the southwest Monday. Could see a
period of wind shear late tonight at KPLN.

&&

.MARINE...
Issued at 301 PM EDT Sun Apr 29 2018

Light winds through early this evening increase in speed out
of the southwest later tonight and Monday, with gusty southwest
winds continuing right through Tuesday. Small craft advisory
conditions will likely occur on portions of northern Lake Michigan
later Monday and Monday night, with additional small craft advisory
conditions expanding to other nearshore waters on Tuesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY from 6 PM Monday to 6 AM EDT Tuesday for
     LMZ323-341-342-344.
     SMALL CRAFT ADVISORY from 11 AM Monday to 6 AM EDT Tuesday for
     LMZ345-346.
LS...NONE.
&&

NEAR TERM...MB
SHORT TERM...SR
LONG TERM...SR
AVIATION...MB
MARINE...MB
Hazardous weather outlook, Apr 29, 11:00 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1100 AM EDT Sun Apr 29 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1100 AM EDT Sun Apr 29 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Rest of afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Fire danger will be elevated Monday due to low humidity levels,
gusty winds and warm temperatures.

The fire danger will also be elevated Tuesday due to warm
temperatures and gusty winds.

There is a chance of thunderstorms across parts of northern Michigan
Tuesday night through Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.